Alert archive / Missouri / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 244, NWS Springfield, MO

June 26, 2019Jasper County, Newton County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 26, 2019, 3:43 AM CDT for Jasper County, Newton County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 26, 2019, 3:43 AM CDT (08:43 UTC)
Expired
Jun 26, 2019, 4:13 AM CDT
In force
30 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jasper County, MO, Newton County, MO

The radar

The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 8.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2019-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 787 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2019-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
787 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
2347 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:21 AM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 26, 2:21 AM CDT, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
221 AM CDT Wed Jun 26 2019

.SHORT TERM...(Today and tonight)

An MCS has made it into extreme southeast Kansas and western
Missouri this morning. None of the models had this feature moving
this far southeast, and forecasting it's evolution through the
morning will be the primary forecast challenge this morning.

There are some indications of an MCV in this convective system,
which may help it to continue across southwest Missouri and into
northern Arkansas this morning.

If the system stalls, then excessive rain will be possible in
basins that definitely do not need anymore rain.

There is also a hail and wind risk, as mixed layer capes are still
running at 2500 to 3000 j/kg. So monitoring this ongoing
convective complex will be the priority this morning.

For today, we think the rain will end sometime this morning, and
set the stage for warm and muggy conditions. Look for temperatures
to warm into the upper 80s in most locations.

.LONG TERM...(Thursday through Tuesday)

For the Thursday through Tuesday time frame, medium range models
suggest that a summertime ridge will build strong across the
western and central Plains. The Ozarks will be positioned on the
northeast or east periphery of this feature. This will bring warm
temperatures, although I'm not sure if enough atmospheric
suppression from the ridge will completely eliminate precip
chances. As a matter of fact, scattered precipitation chances are
likely in multiple periods late in the week and early next week.

Temperatures will be consistent in the upper 80s and lower 90s.
While dew points run in the upper 60s and lower 70s, heat index
values will range from the middle 90s to low 100s on an afternoon
basis. Still no indications that we will need a heat advisory at
this time.

The GFS suggests that risk for both nocturnal convection and
afternoon pulsers will increase early next week as high pwats and
low inhibition spread through our airmass. Will need to watch for
heavy downpours and severe pulsers next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1155 PM CDT Tue Jun 25 2019

Currently watching a complex of storms over northeast into
central Kansas. Short term models are struggling with its
evolution over the next few hours. But current indications are for
back building storms over central Kansas to become the main
player and to dive more south than southeast. Cannot rule out some
residual activity holding together to make it the KJLN terminal,
but confidence is rather low on this. Otherwise, VFR conditions
expected through the TAF period, with some diurnal cumulus
expected on Wednesday.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Raberding
Hazardous weather outlook, Jun 26, 2:45 AM CDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
245 AM CDT Wed Jun 26 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270745-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
245 AM CDT Wed Jun 26 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Limited flooding risk.
  Elevated lightning risk.
  Limited excessive heat risk.

DISCUSSION...

A complex of thunderstorms will continue to move across portions
of the Missouri Ozarks this morning. There is a limited risk for
large hail up to quarters and wind gusts up to 60 mph. If any
training of these storms evolves, then there will be a localized
risk for flash flooding.

Heat index values will increase into the mid and upper 90s this
afternoon.

A few isolated to scattered thunderstorms will be possible this
afternoon.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat index values may warm into the middle to upper 90s at times
this week.

There will be several small chances for thunderstorms throughout
the week and into next week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Cramer

In the hours before

Special weather statement, Jun 26, 1:38 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
138 AM CDT Wed Jun 26 2019

KSZ073-097-260745-
Bourbon KS-Crawford KS-
138 AM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR BOURBON AND NORTHWESTERN CRAWFORD
COUNTIES UNTIL 245 AM CDT...

At 138 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Blue Mound to Fredonia. Movement was
southeast at 30 mph.

Half inch hail and wind gusts up to 40 mph will be possible with
these storms.

Locations impacted include...
Fort Scott...                     Marmaton...
Bronson...                        Uniontown...
Walnut...                         Fulton...
Redfield...                       Hepler...
Mapleton...                       Harding...
Hiattville...                     Petersburg...
Hammond...                        Devon...
Porterville...                    Xenia...

LAT...LON 3803 9508 3804 9461 3788 9461 3752 9508
      3774 9509
TIME...MOT...LOC 0638Z 326DEG 25KT 3816 9499 3752 9580

Titus
Special weather statement, Jun 26, 2:30 AM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
230 AM CDT Wed Jun 26 2019

KSZ073-097-101-MOZ066-077-260830-
Cherokee KS-Bourbon KS-Crawford KS-Vernon MO-Barton MO-
230 AM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOURBON...
NORTHWESTERN CHEROKEE...CRAWFORD...NORTHWESTERN BARTON AND VERNON
COUNTIES UNTIL 330 AM CDT...

At 230 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fulton to near Cherryvale. Movement was
southeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Pittsburg...                      Prairie State Park...
Nevada...                         Fort Scott...
Frontenac...                      Girard...
Arma...                           Liberal...
Cherokee...                       Weir...
Sherman...                        Mulberry...
Scammon...                        Chicopee...
Mccune...                         Mindenmines...
Franklin...                       Arcadia...
Walker...                         Schell City...

This includes Interstate 49 between mile markers 79 and 107.

LAT...LON 3753 9509 3789 9462 3804 9463 3806 9461
      3806 9435 3805 9424 3803 9423 3805 9421
      3804 9419 3806 9415 3804 9411 3804 9407
      3788 9406 3706 9507
TIME...MOT...LOC 0730Z 299DEG 24KT 3800 9462 3728 9549

Titus
Special weather statement, Jun 26, 3:13 AM CDT, 30 minutes before
Special Weather Statement
National Weather Service Springfield MO
313 AM CDT Wed Jun 26 2019

KSZ097-101-MOZ066-067-077-078-088-089-093-260915-
Cherokee KS-Crawford KS-Vernon MO-Cedar MO-Barton MO-Jasper MO-
Dade MO-Newton MO-St. Clair MO-
313 AM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE...SOUTHEASTERN
CRAWFORD...BARTON...NORTHWESTERN NEWTON...WESTERN CEDAR...VERNON...
SOUTHWESTERN ST. CLAIR...JASPER AND NORTHWESTERN DADE COUNTIES UNTIL
415 AM CDT...

At 312 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northwest of Walker to 7 miles
northeast of Chetopa. Movement was southeast at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Joplin...                         Pittsburg...
Carthage...                       Webb City...
Prairie State Park...             Nevada...
Carl Junction...                  Lamar...
Baxter Springs...                 El Dorado Springs...
Frontenac...                      Columbus...
Galena...                         Oronogo...
Carterville...                    Duquesne...
Duenweg...                        Jasper...
Diamond...                        Golden City...

This includes the following highways...
 Interstate 44 between mile markers 0 and 21.
 Interstate 49 between mile markers 28 and 97.

LAT...LON 3710 9507 3805 9425 3802 9424 3806 9415
      3803 9406 3806 9405 3805 9380 3800 9367
      3700 9430 3685 9462 3700 9462 3700 9507
TIME...MOT...LOC 0812Z 292DEG 32KT 3797 9431 3710 9497

Titus

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:30 AM CDTSpecial Weather StatementSGFVernon60 min
Jun 26, 3:13 AM CDTSpecial Weather StatementSGFBarton, Cedar, Jasper, Vernon62 min
Jun 26, 4:01 AM CDTSpecial Weather StatementSGFLawrence, McDonald, Newton59 min
Jun 26, 4:37 AM CDTSpecial Weather StatementSGFBarry, Christian, Greene, Stone53 min
Jun 26, 1:48 PM CDTSpecial Weather StatementSGFGreene42 min
Jun 26, 3:18 PM CDTSpecial Weather StatementSGFOregon42 min
Jun 26, 3:50 PM CDTSpecial Weather StatementSGFBarry40 min
Jun 26, 4:00 PM CDTSevere Thunderstorm WarningSGFBarry45 min
Jun 26, 4:02 PM CDTSevere Thunderstorm WarningSGFJasper43 min
Jun 26, 4:23 PM CDTFlash Flood WarningSGFBarry6 hr
Jun 26, 4:43 PM CDTSevere Thunderstorm WarningSGFBarry47 min
Jun 26, 1:38 AM CDTSpecial Weather StatementSGFBourbon67 min
Jun 26, 3:21 PM CDTSpecial Weather StatementSGFCherokee39 min
Jun 26, 4:40 PM CDTFlash Flood WarningSGFCherokee6 hr
Jun 26, 4:41 PM CDTSevere Thunderstorm WarningSGFCherokee, Crawford49 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.